MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2030-200
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.The device was prepped prior to use without any issue noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture appears to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during advancement through the heavily calcified chronic totally occluded lesion, the outer surface of the balloon became compromised and/or damaged resulting in a balloon rupture during inflation at 4 atmospheres.There is no indication of a product quality issue with respect to manufacture, design or labeling.The other armada, is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified chronic totally occluded lesion in the anterior tibial artery.Reportedly, a 3.0mm/120mm armada 14 percutaneous transluminal angioplasty (pta) balloon catheter was inflated once and ruptured at 6 atmospheres (atm).A 3.0mm/200mm armada 14 pta balloon catheter was inflated once and ruptured at 4 atm.The procedure was successfully completed with a smaller unspecified balloon dilatation catheter for pre-dilatation and laser atherectomy.There was no reported clinically significant delay in the procedure and no reported adverse patient effects.No additional information was provided.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10511934
Report Number2024168-2020-07516
Device Sequence Number3546156
Product Code DQY
UDI-Device Identifier08717648156113
UDI-Public08717648156113
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberA2030-200
Device Catalogue NumberA2030-200
Device Lot Number0050741
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2020
Initial Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR